Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 216, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 23, 2016, 8:07 PM CDT for 5 counties in Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 8:07 PM CDT (01:07 UTC)
- Expired
- Jun 23, 2016, 8:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, KY, Barren County, KY, Cumberland County, KY, Green County, KY, Metcalfe County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:38 PM CDT | TSTM WND DMG | 4 Wnw Subtle, KY | SEVERAL TREES DOWN IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
404
WUUS53 KLMK 240107
SVRLMK
KYC001-009-057-087-169-240130-
/O.NEW.KLMK.SV.W.0216.160624T0107Z-160624T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM CDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GREEN COUNTY IN CENTRAL KENTUCKY...
METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 830 PM CDT
* AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHWEST OF EDMONTON...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDMONTON...NEW LIBERTY...CEDAR FLATS...WISDOM...BEECHVILLE...LITTLE
BARREN...TORIA...CURTIS...SAVOYARD AND RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3683 8562 3707 8586 3716 8563 3711 8553
3707 8552 3692 8531 3682 8560
TIME...MOT...LOC 0106Z 304DEG 27KT 3711 8572
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER2 follow-up statements
951
WWUS53 KLMK 240124
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
824 PM CDT THU JUN 23 2016
KYC009-087-240134-
/O.CAN.KLMK.SV.W.0216.000000T0000Z-160624T0130Z/
GREEN KY-BARREN KY-
824 PM CDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREEN AND
NORTHEASTERN BARREN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL KENTUCKY.
LAT...LON 3683 8560 3683 8562 3696 8575 3703 8575
3709 8561 3708 8555 3707 8552 3692 8531
3682 8560
TIME...MOT...LOC 0124Z 304DEG 27KT 3703 8558
$$
KYC001-057-169-240130-
/O.CON.KLMK.SV.W.0216.000000T0000Z-160624T0130Z/
METCALFE KY-ADAIR KY-CUMBERLAND KY-
824 PM CDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR METCALFE...SOUTHWESTERN ADAIR AND NORTHWESTERN CUMBERLAND
COUNTIES...
AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDMONTON...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDMONTON...NEW LIBERTY...CEDAR FLATS...WISDOM...BEECHVILLE...TORIA...
CURTIS...RANDOLPH...BREEDING AND WILLOW SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3683 8560 3683 8562 3696 8575 3703 8575
3709 8561 3708 8555 3707 8552 3692 8531
3682 8560
TIME...MOT...LOC 0124Z 304DEG 27KT 3703 8558
HAIL...0.75IN
WIND...60MPH
$$
SCHOETTMER381
WWUS53 KLMK 240133
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
833 PM CDT THU JUN 23 2016
KYC001-057-169-240142-
/O.EXP.KLMK.SV.W.0216.000000T0000Z-160624T0130Z/
METCALFE KY-ADAIR KY-CUMBERLAND KY-
833 PM CDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR METCALFE...SOUTHWESTERN ADAIR
AND NORTHWESTERN CUMBERLAND COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS BEEN REPLACED
BY A NEW SEVERE THUNDERSTORM WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL KENTUCKY.
LAT...LON 3683 8560 3683 8562 3696 8575 3703 8575
3709 8561 3708 8555 3707 8552 3692 8531
3682 8560
TIME...MOT...LOC 0131Z 304DEG 27KT 3703 8558
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:03 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 23, 6:03 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Louisville KY 703 PM EDT THU JUN 23 2016 ...Aviation Forecast Discussion Updated... ...Mesoscale Forecast Update... Issued at 626 PM EDT Thu Jun 23 2016 Strong to severe convection continues to push east-southeast across north-Central and east-central Kentucky this evening. Strongest storms are now south of metro Louisville and will affect areas such as Bardstown, Harrodsburg, Danville, Richmond, and Lancaster. Torrential rainfall, wind gusts in excess of 55 MPH, and small hail will be possible with this activity as it pushes SE. 1-1.5 inches of rainfall will also be possible with this activity. Cold pool outflow boundary is pushing SW across Hardin and Meade counties. This outflow will intersect and most likely enhance east- west oriented convection that is rapidly developing across Breckinridge and Grayson counties. Very strong storms are currently moving through the Rough River Lake area and these storms will affect the Nolin River Lake area in eastern Grayson county within the next hour. In general, convection is likely to remain north of the Cumberland/Nunn Parkway through the next couple of hours. Main forecast question is whether a significant cold pool will develop and allow storms to push more southward with time. Atmosphere out ahead of all this activity remains virtually untapped and unstable. So convection strength should be maintained for the next several hours. .SHORT TERM (Now through Friday Night)... Issued at 351 PM EDT Thu Jun 23 2016 ...ROUND OF SEVERE WEATHER EXPECTED THIS EVENING... Early afternoon satellite imagery reveals partly to mostly sunny skies across the region. Convection along a frontal boundary has rapidly developed over the last hour or so. The atmosphere is highly unstable this afternoon with CAPE readings in the 3-4K J/Kg range and LI's dipping down into the -8 to -10 deg C range. We still do have a slight cap, although very weak at this point, across much of north-central KY as evidenced by AMDAR soundings out of KSDF. As we continue to heat up over the next few hours, we'll remove that cap/inversion and continued upscale growth of convection along the boundary will continue. Overall kinematic and thermodynamic profiles across the western 2/3rds of our region are suggestive of severe weather with damaging winds and large hail being the primary threats. High PWATs of greater than 2 inches combined with the instability will also allow these storms to load up on precip leading to the possibility of damaging downbursts. In areas along and east of I-65 and along and north of I-64, bulk shear values increase a bit as one heads north and east. Model proximity soundings in these areas show a bit more of directional shear. Thus, a threat of an isolated tornado or two can not be ruled out. Coordination calls with SPC have yielded two watch boxes in our area. The first is a Tornado Watch that is in effect for our far eastern Bluegrass counties. This is an area characterized by an unstable atmosphere and higher values of speed and directional shear. Further west a Severe Thunderstorm Watch has been issued for the remainder of the CWA. Primary hazards out in this area are damaging winds, large hail, and torrential rainfall. However, an isolated tornado can not be ruled out given that we do have some weaker shear in the area. Torrential rainfall will be possible with the storms as PWAT values are over 2 inches. The progressive nature of the storms look to limit the flash flood threat. However, areas that receive repeated rainfall episodes could see some localized flooding. In terms of sensible weather, line of storms across southern Indiana will continue to develop and drop southward into KY late this afternoon and evening. They will likely impact the Louisville metro area over the next 60-90 minutes and then into the Lexington metro area between 500-700 PM eastern time. We expect the storms to drop east-southeast through the evening. Should we get a cold pool to develop, then these storms will translate south and east at a faster rate. The storms should make it into southern KY by mid-late evening before weakening. Temperatures this afternoon will remain in the lower 90s and then cool into the upper 70s to the lower 80s after the storms pass. Some temperature recovery may occur after the storms, but overnight temps are expected to bottom out in the upper 60s to the lower 70s. Drier and more tranquil weather are expected for Friday and Friday night. Highs Friday should warm into the upper 80s with overnight lows in the mid-upper 60s. .LONG TERM (Saturday through Thursday)... Issued at 325 PM EDT Thu Jun 23 2016 An upper level ridge will try and build into the region over the weekend. However, the ridge will not last all that long as a strong mid-level trough axis will swing across the northern US and knock the ridge back down to our south and southwest. This trough axis will likely amplify and carve out a deeper eastern US trough while shifting the core of the upper level ridge back to the west. In this case, the Ohio Valley will remain in a northwesterly flow pattern aloft and will have to be vigilant of perturbations that ride down through the flow aloft which could bring multiple rounds of convection to the region by mid to late week. In terms of sensible weather, mainly dry conditions are expected Saturday and Saturday night. We'll see a chance of storms Sunday and into Monday as a cold front crosses the region. A brief break of dry weather is likely for Tuesday and Wednesday before the first of several mid-level perturbations move toward the region. We should note that these perturbations are very difficult to predict, even in short range modeling, so confidence out toward the end of the period is pretty close to climatology at this point. The extended will start off warm with highs in the upper 80s to the lower 90s for Saturday and Sunday. Overnight lows will range from the upper 60s to the lower 70s. Temperatures will come down a bit for Monday and Tuesday with highs mainly in the mid-upper 80s. Lower to middle 80s will be the rule for Wednesday and Thursday. Overnight lows in the lower to middle 60s are expected for Wed/Thur mornings. && .AVIATION (00Z TAF Update)... Issued at 701 PM EDT Thu Jun 23 2016 Main complex of storms has dropped south of SDF/LEX and threat there is largely over for the evening. A second line of isolated showers may brush the TAF sites between 00-02z but chances of organized storms are low. At BWG, bulk of remaining storms will slide east/southeast of the area but will remain in the vicinity. For tonight, low-level moisture and recent rainfall at SDF/LEX may bring a period of fog and/or stratus between 09-13z overnight. Some of this may occur at BWG as well. Winds are expected to lighten up overnight. Hi-res models are showing best fog chances to be across southern Indiana and northern Kentucky around SDF. Beyond that, expect VFR conditions at all TAF sites with generally northwest winds 8 to 10 kts. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Mesoscale......MJ Short Term.....MJ Long Term......MJ Aviation.......ZT
Hazardous weather outlook, Jun 23, 2:58 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 358 PM EDT THU JUN 23 2016 INZ076>079-083-084-089>092-KYZ023>035-038>040-045>048-053>056- 061>067-070>078-081-082-242000- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-BUTLER-EDMONSON- HART-GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN- MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...MORGANTOWN... BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 358 PM EDT THU JUN 23 2016 /258 PM CDT THU JUN 23 2016/ ...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND THEN DROP SOUTHWARD THROUGH THE OUTLOOK AREA THIS EVENING. TORRENTIAL RAINFALL, DAMAGING WINDS, AND INTENSE LIGHTNING WILL BE POSSIBLE WITH ANY OF THE STORMS. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE...MAINLY IN AREAS NORTH OF INTERSTATE 64. THE STORMS WILL SPREAD INTO SOUTHERN KENTUCKY THIS EVENING AND TAPER OFF OVERNIGHT. THE HOT AND HUMID AIR MASS IN PLACE WILL CAUSE HEAT INDEX READINGS TO RISE INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON...ESPECIALLY SOUTH OF THE OHIO RIVER AND WEST OF I-65. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. THE BEST CHANCE FOR THE MOST ORGANIZED ACTIVITY APPEARS TO BE ON MONDAY AND MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ036-037-041>043-049-057-242000- SCOTT-HARRISON-FAYETTE-BOURBON-NICHOLAS-CLARK-MADISON- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LEXINGTON... PARIS...CARLISLE...WINCHESTER...RICHMOND 358 PM EDT THU JUN 23 2016 ...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLUEGRASS REGION OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND THEN DROP SOUTHWARD THROUGH THE OUTLOOK AREA THIS EVENING. TORRENTIAL RAINFALL, DAMAGING WINDS, AND INTENSE LIGHTNING WILL BE POSSIBLE WITH ANY OF THE STORMS. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE...MAINLY IN AREAS NORTH OF INTERSTATE 64. THE STORMS WILL SPREAD INTO SOUTHERN KENTUCKY THIS EVENING AND TAPER OFF OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. THE BEST CHANCE FOR THE MOST ORGANIZED ACTIVITY APPEARS TO BE ON MONDAY AND MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ
In the hours before
Local storm report, Jun 23, 6:23 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG LANCASTER 37.62N 84.58W
06/23/2016 GARRARD KY PUBLIC
TREE DOWN AT ELEMENTARY SCHOOL.
&&
SZAPPANOSSpecial weather statement, Jun 23, 6:25 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 725 PM EDT THU JUN 23 2016 KYZ024-027-028-053-063-240000- HART-LARUE-HARDIN-GRAYSON-BRECKINRIDGE- 725 PM EDT THU JUN 23 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HARDIN...EASTERN GRAYSON...SOUTHEASTERN BRECKINRIDGE...SOUTHWESTERN LARUE AND NORTHWESTERN HART COUNTIES... AT 725 PM EDT/625 PM CDT/...A STRONG THUNDERSTORM WAS NEAR LEITCHFIELD...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEITCHFIELD...CLARKSON...UPTON...SONORA...BONNIEVILLE...SADLER...ROYAL... CENTERVIEW...WHITE MILLS JUNCTION AND PEONIA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3736 8641 3771 8631 3763 8576 3730 8580 TIME...MOT...LOC 2325Z 294DEG 23KT 3756 8631 SCHOETTMER
Special weather statement, Jun 23, 7:08 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 PM EDT THU JUN 23 2016
KYZ066-077-078-240045-
ADAIR-RUSSELL-CASEY-
808 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSSELL...SOUTHERN
CASEY AND NORTHEASTERN ADAIR COUNTIES...
AT 807 PM EDT/707 PM CDT/...A STRONG THUNDERSTORM WAS 7 MILES WEST OF
CAINS STORE...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESTON...WARE...NEATSVILLE...DECATUR...RHEBER...ELLA...DUNNVILLE...SYCAMORE
FLAT...ABSHER AND DUNBAR HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3715 8532 3730 8517 3722 8475 3712 8490
3705 8491 3702 8487 3700 8484 3701 8486
TIME...MOT...LOC 0007Z 292DEG 33KT 3716 8498
SCHOETTMERSpecial weather statement, Jun 23, 7:13 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM CDT THU JUN 23 2016
KYZ063-064-240045-
HART-GREEN-
713 PM CDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT GREEN AND HART COUNTIES...
AT 713 PM CDT...A STRONG THUNDERSTORM WAS NEAR MUNFORDVILLE...MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...MUNFORDVILLE...MONROE...BONNIEVILLE...SUMMERSVILLE...
ROWLETTS...RIDERS MILL...NEWT...DEFRIES AND PIERCE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3728 8611 3734 8608 3734 8607 3735 8607
3735 8606 3736 8607 3739 8605 3739 8603
3740 8602 3741 8604 3745 8602 3733 8545
3729 8542 3713 8548
TIME...MOT...LOC 0013Z 292DEG 33KT 3734 8598
SCHOETTMERLocal storm report, Jun 23, 7:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
858 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG KNIFELY 37.24N 85.19W
06/23/2016 ADAIR KY LAW ENFORCEMENT
TREES REPORTED DOWN.
&&
SZAPPANOSSpecial weather statement, Jun 23, 8:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT THU JUN 23 2016
INZ091-092-KYZ029-030-034-038-240130-
FLOYD-CLARK-JEFFERSON-SHELBY-SPENCER-BULLITT-
907 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FLOYD...SOUTH CENTRAL
CLARK...JEFFERSON...SPENCER...NORTHEASTERN BULLITT AND CENTRAL SHELBY
COUNTIES...
AT 907 PM EDT...A STRONG THUNDERSTORM WAS OVER JEFFERSONVILLE...
MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...JEFFERSONTOWN...ST. MATTHEWS...
SHIVELY...SHELBYVILLE...LYNDON...MIDDLETOWN AND DOUGLASS HILLS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTH CENTRAL INDIANA...AND CENTRAL KENTUCKY.
LAT...LON 3820 8507 3796 8525 3813 8591 3818 8590
3819 8592 3837 8592
TIME...MOT...LOC 0107Z 286DEG 43KT 3825 8574
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:08 PM CDT | Special Weather Statement | LMK | Russell | 37 min |
| Jun 23, 7:13 PM CDT | Special Weather Statement | LMK | Green, Hart | 32 min |
| Jun 23, 7:32 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green | 28 min |
| Jun 23, 7:37 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 23 min |
| Jun 23, 8:01 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 29 min |
| Jun 23, 8:07 PM CDT | Special Weather Statement | LMK | Jefferson, Spencer | 23 min |
| Jun 23, 8:16 PM CDT | Special Weather Statement | LMK | Butler, Edmonson | 29 min |
| Jun 23, 8:26 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 34 min |
| Jun 23, 8:28 PM CDT | Tornado Warning | LMK | Barren, Edmonson, Warren | 17 min |
| Jun 23, 8:30 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Metcalfe, Russell | 30 min |
| Jun 23, 9:00 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Marion, Nelson, Spencer, Washington | 30 min |
| Jun 23, 9:04 PM CDT | Special Weather Statement | LMK | Allen, Barren, Clinton, Cumberland, Edmonson, Metcalfe and 2 more | 26 min |
| Jun 23, 9:22 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson | 23 min |
| Jun 23, 9:34 PM CDT | Special Weather Statement | LMK | Allen, Barren, Clinton, Cumberland, Monroe, Simpson and 1 more | 56 min |
| Jun 23, 10:50 PM CDT | Special Weather Statement | LMK | Grayson | 25 min |
| Jun 23, 11:11 PM CDT | Special Weather Statement | LMK | Butler, Edmonson | 34 min |
| Jun 23, 11:44 PM CDT | Special Weather Statement | LMK | Barren, Edmonson, Warren | 31 min |
| Jun 24, 12:14 AM CDT | Special Weather Statement | LMK | Simpson | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.